Forum

lipotrophy with copaxone

Hi guys, just a quicky. Has anyone had lipotrophy as a side affect of copaxone?? Are there any rememdies for it?? it just seems that my nurse doesn’t seem that optimistic that my legs will recover after taking my injections. Ive heard that vibrators help?

Any advice would be a great help. Thanks

Sarah x

Hiya

I have this problem too and was told there wasn’t anything you could do about it. My neuro just told me to stop injecting into my legs for a while as that was the area affected the most. To assist with this he also told me to inject every other day instead of every day as it seems to be the frequency of the use of each site that means your skin doesn’t recover fully before you’re using the area again, even with really good rotation habits and not using exactly the same spot each time and massaging the area really well on the days after injecting (which was supposed to help).

Since changing to every other day the problem is much better, although I still have dents in my legs (and a bit on my tum), it’s not getting any worse and the Copaxone still seems to be doing it’s job just as well as it was when I did it everyday.

It maybe worth speaking to your MS nurse again (or your neuro) to see if you would be able to try this. If you do you need to change the delivery dates of your Copaxone or you’ll end up with boxes and boxes of them.

Sue

x

hi i seem to be having this problem on my legs and my tummy, i see my ms nurse in a couple of weeks so maybe i should tell her, i dont think shell say much though because whenever i go everythings hunky dory i do know she said once it happens it cant return to normal xx

When I was on Avonex it was in the days when you took what you were given, so there was no choice, and I did wonder sometimes why my lot had gone for the drug with the big needle when drugs with little needles were available. The more I hear about nasty site reactions, the more glad I am that they put us on Avonex. It’s into the muscle, as I’m sure you know, but the upside is absolutely no site reactions, and it’s only once a week.

I don’t know whether switching is something you would consider, or even if it would be an option for you, but it is a potential alternative if all else fails, perhaps?

Alison

x